Nizoral/Ketoconazole hair loss/hair thinning?

Hello, back when I started using Nizoral a few months ago, my hair was pretty thick. I had a lot of itchiness and dandruff. I used Nizoral everyday for about 4 months but now my hair is very thin on the front and on the crown. Could Nizoral cause this? The three dermatologists said it's just MPB. Thank you.

Doctor Answers 2

Understanding Hair loss and hair loss treatment options: hair transplant, prp and progesterone

This requires an in-person evaluation. I suggest seeing a hair loss expert now to evaluate and go over your condition and provide you information about your best treatment options. There are great non-invasive options like prp/progesterone and/or hair transplantation. See an expert. Best, Dr. Emer


Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 196 reviews

MPB

The diagnosis of MPB requires an up close exam along with an understanding of the patient's detailed story. Going from 'pretty thick' hair to 'very thin' in a matter of months certainly could be MPB but it is not typical of the speed that MPB progresses. Please review with your specialists if you have concerns.

Jeff Donovan, MD, PhD
Vancouver Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.